Alert archive / Alabama / River Flood Warnings in 2012

River Flood Warning 5, NWS Huntsville, AL

January 18, 2012Jackson County, Madison County, Marshall County, Alabama

NWS Huntsville, AL issued this river flood warning at Jan 18, 2012, 9:21 AM CST for Jackson County, Madison County, Marshall County, Alabama. It took effect at Jan 19, 2012, 7:42 AM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2012, 9:21 AM CST (15:21 UTC)
In effect from
Jan 19, 2012, 7:42 AM CST
Expired
Jan 19, 2012, 10:06 PM CST
In force
14 hr
Issued by
NWS Huntsville, AL
Flood severity
Minor

Counties Jackson County, AL, Madison County, AL, Marshall County, AL

The radar

The Northeast Alabama radar (KHTX), 38 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Paint Rock River (AL) near Woodville (WDVA1). The gauge peaked at 16.58 ft at Jan 19, 2012, 12:00 PM CST.

actionminormoderate510152001/1801/1901/2001/21
Action stage
13 ft
Minor stage
15 ft
Moderate stage
19 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03574500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

434 
WGUS44 KHUN 181521
FLWHUN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
921 AM CST WED JAN 18 2012

...THE NATIONAL WEATHER SERVICE IN HUNTSVILLE AL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA...

  PAINT ROCK RIVER NEAR WOODVILLE AFFECTING JACKSON...MADISON AND 
  MARSHALL COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...A FLOOD WARNING MEANS THAT FLOODING ALONG THE RIVER 
IS IMMINENT OR OCCURRING. MOVE TO HIGHER GROUND TO ESCAPE FLOOD 
WATERS. RESIDENTS LIVING ALONG CREEKS AND STREAMS SHOULD TAKE 
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL 
LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL
RIVER INFORMATION.

&&

ALC071-089-095-190521-
/O.NEW.KHUN.FL.W.0005.120119T1800Z-120120T0000Z/
/WDVA1.1.ER.120119T1800Z.120119T1800Z.120119T1800Z.NO/
921 AM CST WED JAN 18 2012

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE AL HAS ISSUED A
* FLOOD WARNING FOR 
  THE PAINT ROCK RIVER NEAR WOODVILLE.
* FROM THURSDAY AFTERNOON UNTIL THURSDAY EVENING.
* AT 9 AM WEDNESDAY THE STAGE WAS 12.2 FEET AND RISING.
* FLOOD STAGE IS 16.0 FEET.  
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AFTERNOON AND 
  CREST NEAR 16.0 FEET BY EARLY TOMORROW AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY EARLY TOMORROW AFTERNOON.
* IMPACT...AT 16.0 FEET...FLOOD WATERS AFFECT MOSTLY BOTTOMLAND ALONG 
  THE RIVER...INCLUDING LOW-LYING FARM AND PASTURELANDS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 16.5 FEET
  ON FEB 7 2010.

&&
RIVER        FLOOD    OBSERVED    12PM  6PM 12AM  6AM        CREST
LOCATION     STAGE  STG DAY TIME   WED  WED  THU  THU   STG DAY TIME

PAINT ROCK RIVER
WOODVILLE    16.0  12.2 WED 9 AM  13.1 14.1 14.9 15.6  16.0 THU 12 PM

$$
5 follow-up statements
466 
WGUS84 KHUN 190117
FLSHUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE HUNTSVILLE AL
717 PM CST WED JAN 18 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA...

  PAINT ROCK RIVER NEAR WOODVILLE AFFECTING JACKSON...MADISON AND 
  MARSHALL COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO
RECOGNIZE FLOOD DANGERS. IF WHILE DRIVING YOU SEE WATER OVER A 
ROAD...TURN AROUND...DON'T DROWN! THE WATER DEPTH MAY BE TOO GREAT TO
ALLOW YOUR VEHICLE TO CROSS. 
ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL 
LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL
RIVER INFORMATION.

&&

ALC071-089-095-191517-
/O.EXT.KHUN.FL.W.0005.120119T1342Z-120120T0936Z/
/WDVA1.1.ER.120119T1342Z.120119T1800Z.120120T0336Z.NO/
717 PM CST WED JAN 18 2012

THE FLOOD WARNING CONTINUES FOR 
  THE PAINT ROCK RIVER NEAR WOODVILLE.
* UNTIL LATE THURSDAY NIGHT.
* AT 7 PM WEDNESDAY THE STAGE WAS 13.7 FEET AND RISING.
* FLOOD STAGE IS 16.0 FEET.  
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CREST 
  NEAR 16.5 FEET BY EARLY TOMORROW AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY LATE TOMORROW EVENING.
* IMPACT...AT 16.0 FEET...FLOOD WATERS AFFECT MOSTLY BOTTOMLAND ALONG 
  THE RIVER...INCLUDING LOW-LYING FARM AND PASTURELANDS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 16.5 FEET
  ON FEB 7 2010.

&&


RIVER        FLOOD    OBSERVED    12AM  6AM 12PM  6PM        CREST
LOCATION     STAGE  STG DAY TIME   THU  THU  THU  THU   STG DAY TIME

PAINT ROCK RIVER
WOODVILLE    16.0  13.7 WED 7 PM  14.4 15.8 16.5 16.3  16.5 THU 12 PM

$$
570 
WGUS84 KHUN 191446
FLSHUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE HUNTSVILLE AL
846 AM CST THU JAN 19 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA...

  PAINT ROCK RIVER NEAR WOODVILLE AFFECTING JACKSON...MADISON AND 
  MARSHALL COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH A FLOODED ROAD. THE
DEPTH OF WATER IS NOT ALWAYS OBVIOUS. AS LITTLE AS TWO FEET OF WATER
WILL CARRY MOST CARS AWAY. ALSO...THE ROAD BED MAY BE WASHED OUT 
UNDER THE WATER...AND YOU COULD BE STRANDED OR TRAPPED. 
ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL
LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL
RIVER INFORMATION.

&&

ALC071-089-095-200446-
/O.EXT.KHUN.FL.W.0005.000000T0000Z-120120T1200Z/
/WDVA1.1.ER.120119T1130Z.120119T1800Z.120120T0600Z.NO/
846 AM CST THU JAN 19 2012

THE FLOOD WARNING CONTINUES FOR 
  THE PAINT ROCK RIVER NEAR WOODVILLE.
* UNTIL FRIDAY MORNING.
* AT 8 AM THURSDAY THE STAGE WAS 16.4 FEET AND RISING.
* FLOOD STAGE IS 16.0 FEET.  
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* RECENT ACTIVITY...THE MAXIMUM RIVER STAGE IN THE 24 HOURS ENDING AT
  8 AM THURSDAY WAS 16.4 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.4 FEET BY 
  EARLY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER 
  MIDNIGHT TONIGHT.
* IMPACT...AT 16.0 FEET...FLOOD WATERS AFFECT MOSTLY BOTTOMLAND
  ALONG THE RIVER...INCLUDING LOW-LYING FARM AND PASTURELANDS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 16.5
  FEET ON FEB 7 2010.


&&
RIVER        FLOOD    OBSERVED    12PM  6PM 12AM  6AM        CREST
LOCATION     STAGE  STG DAY TIME   THU  THU  FRI  FRI   STG DAY TIME

PAINT ROCK RIVER
WOODVILLE    16.0  16.4 THU 8 AM  16.4 16.3 16.0 15.7  16.4 THU 12 PM

$$
475 
WGUS84 KHUN 191644
FLSHUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1043 AM CST THU JAN 19 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA..
  PAINT ROCK RIVER NEAR WOODVILLE AFFECTING JACKSON...MADISON AND 
  MARSHALL COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH A FLOODED ROAD. THE 
DEPTH OF WATER IS NOT ALWAYS OBVIOUS. AS LITTLE AS TWO FEET OF WATER 
WILL CARRY MOST CARS AWAY. ALSO...THE ROAD BED MAY BE WASHED OUT 
UNDER THE WATER...AND YOU COULD BE STRANDED OR TRAPPED. 
ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL 
LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL
RIVER INFORMATION.

&&

ALC071-089-095-200643-
/O.CON.KHUN.FL.W.0005.000000T0000Z-120120T1200Z/
/WDVA1.1.ER.120119T1130Z.120119T1600Z.120120T0600Z.NO/
1043 AM CST THU JAN 19 2012

THE FLOOD WARNING CONTINUES FOR 
  THE PAINT ROCK RIVER NEAR WOODVILLE.
* UNTIL FRIDAY MORNING.
* AT 10 AM THURSDAY THE STAGE WAS OSCILATING AROUND 16.5 FEET.
* FLOOD STAGE IS 16.0 FEET.  
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* RECENT ACTIVITY...THE MAXIMUM RIVER STAGE IN THE 24 HOURS ENDING AT
  10 AM THURSDAY WAS 16.5 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  AFTER MIDNIGHT TONIGHT.
* IMPACT...AT 16.0 FEET...FLOOD WATERS AFFECT MOSTLY BOTTOMLAND ALONG 
  THE RIVER...INCLUDING LOW-LYING FARM AND PASTURELANDS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 16.5 FEET
  ON FEB 7 2010.

&&
RIVER        FLOOD    OBSERVED    12PM  6PM 12AM  6AM        CREST
LOCATION     STAGE  STG DAY TIME   THU  THU  FRI  FRI   STG DAY TIME

PAINT ROCK RIVER
WOODVILLE    16.0  16.5 THU 10 AM 16.5 16.3 16.0 15.7  16.5 THU 12 PM

$$
339 
WGUS84 KHUN 200016
FLSHUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE HUNTSVILLE AL
616 PM CST THU JAN 19 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA..
  PAINT ROCK RIVER NEAR WOODVILLE AFFECTING JACKSON...MADISON AND 
  MARSHALL COUNTIES


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO
RECOGNIZE FLOOD DANGERS. IF WHILE DRIVING YOU SEE WATER OVER A 
ROAD...TURN AROUND...DON'T DROWN! THE WATER DEPTH MAY BE TOO GREAT TO
ALLOW YOUR VEHICLE TO CROSS. 
ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL 
LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL
RIVER INFORMATION.

&&

ALC071-089-095-201200-
/O.CON.KHUN.FL.W.0005.000000T0000Z-120120T1200Z/
/WDVA1.1.ER.120119T1130Z.120119T1830Z.120120T0600Z.NO/
616 PM CST THU JAN 19 2012

THE FLOOD WARNING CONTINUES FOR 
  THE PAINT ROCK RIVER NEAR WOODVILLE.
* UNTIL FRIDAY MORNING.
* AT 6 PM THURSDAY THE STAGE WAS 16.2 FEET AND FALLING.
* FLOOD STAGE IS 16.0 FEET.  
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* RECENT ACTIVITY...THE MAXIMUM RIVER STAGE IN THE 24 HOURS ENDING AT
  6 PM THURSDAY WAS 16.6 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  MIDNIGHT TONIGHT.
* IMPACT...AT 16.0 FEET...FLOOD WATERS AFFECT MOSTLY BOTTOMLAND ALONG 
  THE RIVER...INCLUDING LOW-LYING FARM AND PASTURELANDS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 16.5 FEET
  ON FEB 7 2010.

&&


RIVER        FLOOD    OBSERVED    12AM  6AM 12PM  6PM        CREST
LOCATION     STAGE  STG DAY TIME   FRI  FRI  FRI  FRI   STG DAY TIME

PAINT ROCK RIVER
WOODVILLE    16.0  16.2 THU 6 PM  16.0 15.7 15.4 15.0   CRESTED 

$$
201 
WGUS84 KHUN 200406
FLSHUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1006 PM CST THU JAN 19 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
ALABAMA...

  PAINT ROCK RIVER NEAR WOODVILLE AFFECTING JACKSON...MADISON AND 
  MARSHALL COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO
RECOGNIZE FLOOD DANGERS. IF WHILE DRIVING YOU SEE WATER OVER A 
ROAD...TURN AROUND...DON'T DROWN! THE WATER DEPTH MAY BE TOO GREAT TO
ALLOW YOUR VEHICLE TO CROSS. 
ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL 
LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL
RIVER INFORMATION.

&&

ALC071-089-095-200436-
/O.CAN.KHUN.FL.W.0005.000000T0000Z-120120T1200Z/
/WDVA1.1.ER.120119T1130Z.120119T1830Z.120120T0145Z.NO/
1006 PM CST THU JAN 19 2012

FORECAST INFORMATION FOR
  PAINT ROCK RIVER NEAR WOODVILLE.
* AT 9 PM THURSDAY THE STAGE WAS 15.8 FEET AND FALLING.
* FLOOD STAGE IS 16.0 FEET.  
* NO FLOODING IS CURRENTLY FORECAST.
* IMPACT...AT 16.0 FEET...FLOOD WATERS AFFECT MOSTLY BOTTOMLAND ALONG 
  THE RIVER...INCLUDING LOW-LYING FARM AND PASTURELANDS.

&&


RIVER        FLOOD    OBSERVED    12AM  6AM 12PM  6PM        CREST
LOCATION     STAGE  STG DAY TIME   FRI  FRI  FRI  FRI   STG DAY TIME

PAINT ROCK RIVER
WOODVILLE    16.0  15.8 THU 9 PM  15.4 14.6 14.0 13.6   CRESTED 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this river flood warning went out at Jan 18, 5:39 AM CST, 3 hours 42 minutes earlier.

Area forecast discussion, Jan 18, 5:39 AM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
539 AM CST WED JAN 18 2012

.UPDATE...
FOR 12Z TAFS

&&

.DISCUSSION...
/ISSUED 346 AM CST WED JAN 18 2012/
LATEST WATER VAPOR IMAGERY AND H5 RUC ANALYSIS INDICATE BROAD
CYCLONIC FLOW PREVAILS IN THE MID LEVELS ACROSS MUCH OF THE
SOUTHEAST...WITH LARGELY ZONAL FLOW ACROSS THE REMAINDER OF THE
CONUS. THE COLD FRONT THAT BROUGHT TORRENTIAL RAINFALL TO PORTIONS
OF THE TENNESSEE VALLEY ON TUESDAY IS NOW WELL SOUTH OF
HERE...CLEARLY VISIBLE ON BOTH SATELLITE AND AS A FINE LINE ON
RADAR. WITH AMPLE CAA IN THE WAKE OF THE FRONT...TEMPERATURES ARE
CONSIDERABLY COOLER THIS MORNING THAN 24 HOURS AGO...MOSTLY IN THE
LOW AND MIDDLE 30S WITH OCCASIONALLY GUSTY NORTH WINDS.

TENDRILS OF LOW CLOUDS ARE REACHING ACROSS THE CWFA FROM THEIR SOLID
BANK IN KENTUCKY. WHILE THESE CLOUDS MAY CURRENTLY BE LIMITING
COOLING IN SOME LOCATIONS IN THE CWFA...THEY WILL ALSO LIMIT
SUNSHINE THROUGH AT LEAST MID MORNING. AS SUCH...EXPECTING
TEMPERATURES TO RUN SEVERAL DEGREES BELOW NORMAL...MOSTLY IN THE
LOWER AND MID 40S FOR HIGHS. THE CLOUDS WILL HAVE DEPARTED THE AREA
BY TONIGHT...AND WITH THE CENTER OF THE SURFACE HIGH DRIFTING JUST
TO THE EAST OF THE CWFA...EXPECT TEMPERATURES TO COOL QUICKLY INTO
THE MID 20S. FOG FORMATION IS SOMETHING OF A CONCERN TONIGHT GIVEN
THE HIGH SOIL MOISTURE AND RESIDUAL STANDING WATER FROM TUESDAYS
RAINFALL...HOWEVER...DEWPOINTS MAY BE JUST LOW ENOUGH TO PREVENT
WIDESPREAD FOGGING. THE DAYSHIFT WILL NEED TO MONITOR CLOSELY.

TEMPERATURES ON THURSDAY WILL WARM INTO THE 50S UNDER THE INFLUENCE
OF LOW LEVEL SOUTHWESTERLY FLOW AHEAD OF AN APPROACHING WEAK COLD
FRONT MOVING TOWARD THE SOUTHEAST STATES. THE MAJORITY OF THE
MOISTURE ASSOCIATED WITH THIS FRONT SHOULD REMAIN NORTH OF THE
AREA...ALTHOUGH THE NAM DOES ADVERTISE POSSIBLE SPRINKLES AS THE
FRONT PASSES THROUGH ON THURSDAY NIGHT. THE FRONT WILL SETTLE OVER
CENTRAL ALABAMA BRIEFLY ON FRIDAY MORNING BEFORE GRADUALLY LIFTING
NORTHWARD AS A WARM FRONT FRIDAY NIGHT AHEAD AN APPROACHING SURFACE
LOW AND UPPER LEVEL SHORTWAVE. THE NAM/GFS/ECMWF ARE IN GOOD
AGREEMENT WRT TO TIMING AND PLACEMENT OF THIS SYSTEM...SO RAISED
PRECIPITATION CHANCES FOR FRIDAY NIGHT AND SATURDAY AS THE SURFACE
LOW MOVES THROUGH THE AREA.

BEHIND THIS FRONT IS WHERE FORECAST CONFIDENCE BEGINS TO DETERIORATE
CONSIDERABLY AS THE 00Z RUNS OF THE GFS/ECMWF OFFER LIMITED
SIMILARITY WRT THEIR ADVERTISED SENSIBLE WEATHER. THE INHERITED
FORECAST WAS AN UNSETTLED ONE WITH ABOVE NORMAL TEMPERATURES ON
SUNDAY THROUGH THE MIDDLE OF NEXT WEEK AS A SERIES OF WAVES MOVE
NEAR THE TENNESSEE VALLEY. LARGELY KEPT THIS FORECAST...WITH A SLIGHT
TREND TOWARD THE ECMWF BY TUESDAY AND WEDNESDAY. WHILE CONFIDENCE
REGARDING SPECIFIC TIMING OF PRECIPITATION IS LOW ATTM...GLOBAL
MODELS ALL SUGGEST A RELATIVELY WARM AND UNSETTLED PERIOD ARE IN
STORE FOR THE TENNESSEE VALLEY.

JLL

&&

.AVIATION...
FOR 12Z TAFS...
MVFR STRATUS MOVING SOUTH FROM THE OHIO RIVER VALLEY WILL PRODUCE
OCCASIONAL MVFR CEILINGS AT KMSL/KHSV THROUGH 16Z. THIS STRATUS HAS
PRODUCED MVFR CEILINGS AT KHSV FOR MUCH OF THE OVERNIGHT...THEREFORE
WILL CONTINUE THAT TREND THROUGH 14Z. THERE AFTER THOSE CLOUDS MAY
THIN/OR MOVE AWAY FROM THE TERMINAL BRINGING PERIODS OF VFR WEATHER.
HAVE TEMPO FOR MVFR OVER KMSL BETWEEN 13-15Z. VFR CONDITIONS SHOULD
RETURN BY THE LATE MORNING AND CONTINUE INTO THE EVENING. THERE IS A
RISK OF FOG FORMING LATE IN THE PERIOD DUE TO RECENT HEAVY RAINS.
BUT WITH DRY AIR FILTERING ACROSS THE REGION...WILL NOT PUT THIS IN
THE 12Z TAF ISSUANCE.

RSB

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jan 18, 4:40 AM CST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
440 AM CST WED JAN 18 2012

ALZ001>010-016-TNZ076-096-097-181930-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
440 AM CST WED JAN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A SLIGHT CHANCE FOR THUNDERSTORMS RETURNS TO THE TENNESSEE VALLEY
FRIDAY NIGHT AND DURING SATURDAY...AS A SYSTEM MOVES ACROSS THE
REGION. LOCALLY HEAVY RAIN AND GUSTY WINDS ARE THE PRIMARY THREATS
LATE THIS WEEK. CHANCES FOR MORE THUNDERSTORMS ARE IN THE FORECAST
NEXT MONDAY AND TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jan 18, 7:52 AM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
752 AM CST WED JAN 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1224 PM     HAIL             HATTON                  34.56N 87.41W
01/17/2012  E0.50 INCH       LAWRENCE           AL   EMERGENCY MNGR

            NEAR LOOSIER COMMUNITY ON HWY 157

0134 PM     FLASH FLOOD      4 WNW FLORENCE          34.81N 87.74W
01/17/2012                   LAUDERDALE         AL   EMERGENCY MNGR

            WATER 1 FOOT DEEP AT INTERSECTION OF COUNTY RD 247 AND
            COUNTY RD 14

0155 PM     FLASH FLOOD      2 S FLORENCE            34.77N 87.68W
01/17/2012                   COLBERT            AL   EMERGENCY MNGR

            FLASH FLOODING WAS REPORTED AT NORTH JACKSON HIGHWAY AND
            OAKWOOD CEMETARY IN SHEFFIELD.

0219 PM     FLASH FLOOD      1 E CARTWRIGHT          34.87N 87.05W
01/17/2012                   LIMESTONE          AL   TRAINED SPOTTER

            6 TO 8 INCHES OF WATER OVER ROAD HWY99/TILLMAN ROAD.

0315 PM     FLASH FLOOD      1 NE ROGERSVILLE        34.83N 87.28W
01/17/2012                   LAUDERDALE         AL   TRAINED SPOTTER

            NEELY CREEK BRANCH IS OUT OF ITS BANKS AND FLOWING ACROSS
            COUNTY ROAD 26.

0320 PM     FLASH FLOOD      4 S FLORENCE            34.74N 87.67W
01/17/2012                   COLBERT            AL   EMERGENCY MNGR

            FLASH FLOODING WAS REPORTED AT AVALON AVENUE AND WOODWARD
            AVENUE IN MUSCLE SHOALS.

0320 PM     FLASH FLOOD      4 S ARDMORE             34.93N 86.86W
01/17/2012                   LIMESTONE          AL   EMERGENCY MNGR

            TRAFFIC BEING ROUTED AROUND ROADS DUE TO FLOODING OVER
            BETHEL AND THATCH ROADS.

0325 PM     FLASH FLOOD      4 W HAZEL GREEN         34.93N 86.64W
01/17/2012                   MADISON            AL   EMERGENCY MNGR

            OVER SIX INCHES OF WATER WAS REPORTED FLOWING OVER THE
            ROAD AT THE INTERSECTION OF READY SECTION AND EGG AND
            BUTTER ROAD.

0326 PM     FLASH FLOOD      4 NNE HARVEST           34.90N 86.72W
01/17/2012                   MADISON            AL   TRAINED SPOTTER

            AROUND 6 INCHES OF FAST FLOWING WATER REPORTED OVER THE
            ROAD AT THE INTERSECTION OF TONEY AND JEFF ROAD.

0330 PM     HEAVY RAIN       3 N HARVEST             34.90N 86.75W
01/17/2012  E0.00 INCH       MADISON            AL   TRAINED SPOTTER

            FOUR INCHES OF WATER COVERING THE ROAD AT THE
            INTERSECTION OF HIGHWAY 53 AND WALL TRIANA.

0330 PM     FLASH FLOOD      5 SSW FLORENCE          34.74N 87.70W
01/17/2012                   COLBERT            AL   EMERGENCY MNGR

            FLASH FLOODING WAS REPORTED AT THE INTERSECTION OF CAVE
            STREET AND 1ST STREET IN TUSCUMBIA.

0401 PM     HEAVY RAIN       4 S HARVEST             34.80N 86.76W
01/17/2012  E0.00 INCH       MADISON            AL   PUBLIC

            ONE TO THREE INCHES OF FAST FLOWING WATER REPORTED MOVING
            ACROSS A BACK YARD ON PINE GROVE ROAD.

0403 PM     FLASH FLOOD      3 NNW HARVEST           34.90N 86.76W
01/17/2012                   MADISON            AL   EMERGENCY MNGR

            WATER REPORTED ENTERING A HOME ON TONEY SCHOOL ROAD.
            EXACT LOCATION WAS ESTIMATED.

0417 PM     HEAVY RAIN       4 SSE HARVEST           34.81N 86.73W
01/17/2012  E0.00 INCH       MADISON            AL   NWS EMPLOYEE

            THREE TO FOUR INCHES OF WATER WAS REPORTED OVER THE ROAD
            IN SEVERAL LOCATIONS ALONG NICK DAVIS ROAD BETWEEN PETTIS
            AND JEFF ROADS.

0420 PM     FLASH FLOOD      1 SSW CARTWRIGHT        34.86N 87.07W
01/17/2012                   LIMESTONE          AL   BROADCAST MEDIA

            HARRIS ROAD GOING TO HIGHWAY 99 HAS CAVED IN AND A DETOUR
            IS IN PLACE.

0420 PM     FLASH FLOOD      4 N HARVEST             34.91N 86.75W
01/17/2012                   MADISON            AL   BROADCAST MEDIA

            MANY ROADS ACROSS NORTHWESTERN MADISON COUNTY ARE
            FLOODED. THESE ROADS INCLUDE READY SECTION ROAD...CARTERS
            GROVE...KNOWLEDGE DRIVE...WALL TRIANA...SHADY
            GROVE...BOLDEN HUGHEY...TONEY SCHOOL...DOE CREEK
            LANE...AND MCKEE.

0453 PM     FLASH FLOOD      5 NNE MERIDIANVILLE     34.91N 86.53W
01/17/2012                   MADISON            AL   BROADCAST MEDIA

            WALKER LANE NEAR NARROW LANE WAS REPORTED FLOODED.

0645 PM     FLASH FLOOD      ROGERSVILLE             34.83N 87.29W
01/17/2012                   LAUDERDALE         AL   EMERGENCY MNGR

            TURNER LINDSEY ROAD WAS CLOSED DUE TO HIGH WATERS DUE TO
            FLASH FLOODING.

0730 PM     FLASH FLOOD      HUNTSVILLE              34.73N 86.59W
01/17/2012                   MADISON            AL   EMERGENCY MNGR

            FLASH FLOODING OCCURRED ALONG KELLY CEMETERY AND NICK
            FITCHARD ROAD RESULTING IN A WATER RESCUE OF A STRANDED
            MOTORIST.

&&

KULA

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 7:01 PM CSTAreal Flood WarningHUNColbert, Lauderdale64 min
Jan 17, 9:11 PM CSTRiver Flood WarningHUNMadison21 hr
Jan 17, 11:35 PM CSTAreal Flood WarningHUNMadison3 hr

Nearby

River Flood Warnings in Alabama, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.